The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 23, Number 6 (2013), 2327-2356.
Optimal stopping problems for the maximum process with upper and lower caps
This paper concerns optimal stopping problems driven by the running maximum of a spectrally negative Lévy process $X$. More precisely, we are interested in modifications of the Shepp–Shiryaev optimal stopping problem [Avram, Kyprianou and Pistorius Ann. Appl. Probab. 14 (2004) 215–238; Shepp and Shiryaev Ann. Appl. Probab. 3 (1993) 631–640; Shepp and Shiryaev Theory Probab. Appl. 39 (1993) 103–119]. First, we consider a capped version of the Shepp–Shiryaev optimal stopping problem and provide the solution explicitly in terms of scale functions. In particular, the optimal stopping boundary is characterised by an ordinary differential equation involving scale functions and changes according to the path variation of $X$. Secondly, in the spirit of [Shepp, Shiryaev and Sulem Advances in Finance and Stochastics (2002) 271–284 Springer], we consider a modification of the capped version of the Shepp–Shiryaev optimal stopping problem in the sense that the decision to stop has to be made before the process $X$ falls below a given level.
Ann. Appl. Probab., Volume 23, Number 6 (2013), 2327-2356.
First available in Project Euclid: 22 October 2013
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 60G40: Stopping times; optimal stopping problems; gambling theory [See also 62L15, 91A60]
Secondary: 60G51: Processes with independent increments; Lévy processes 60J75: Jump processes
Ott, Curdin. Optimal stopping problems for the maximum process with upper and lower caps. Ann. Appl. Probab. 23 (2013), no. 6, 2327--2356. doi:10.1214/12-AAP903. https://projecteuclid.org/euclid.aoap/1382447690